Alert archive / Nebraska / Red Flag Warnings in 2026
Red Flag Warning 12, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Mar 16, 2026, 11:30 AM MDT for 24 counties in Nebraska. It took effect at Mar 17, 2026, 10:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2026, 11:30 AM MDT (17:30 UTC)
- In effect from
- Mar 17, 2026, 10:00 AM MDT
- Expired
- Mar 17, 2026, 8:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS North Platte, NE
All 24 counties
Arthur County, NE, Blaine County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 37 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
772 WWUS83 KLBF 161730 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 1230 PM CDT Mon Mar 16 2026 NEZ204-206-209-210-219-170130- /O.NEW.KLBF.FW.W.0012.260317T1600Z-260318T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Loup Rivers Basin-Frenchman Basin-Loess Plains- 1230 PM CDT Mon Mar 16 2026 /1130 AM MDT Mon Mar 16 2026/ ...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 9 PM CDT /8 PM MDT/ TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF WESTERN AND PORTIONS OF NORTH CENTRAL NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 11 AM CDT /10 AM MDT/ to 9 PM CDT /8 PM MDT/ Tuesday. * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR, Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * TIMING...11 AM CDT /10 AM MDT/ to 9 PM CDT /8 PM MDT/ Tuesday * WINDS...Northwest 15 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 23 percent. * TEMPERATURES...Up to 71. * LIGHTNING...None expected * IMPACTS...Any fire starts will have a high potential to spread rapidly and will be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
886 WWUS83 KLBF 170440 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 1140 PM CDT Mon Mar 16 2026 NEZ204-206-209-210-219-180200- /O.CON.KLBF.FW.W.0012.260317T1600Z-260318T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Loup Rivers Basin-Frenchman Basin-Loess Plains- 1140 PM CDT Mon Mar 16 2026 /1040 PM MDT Mon Mar 16 2026/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 9 PM CDT /8 PM MDT/ TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MOST OF WESTERN AND NORTH CENTRAL NEBRASKA... * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR, Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * TIMING...11 AM CDT /10 AM MDT/ to 9 PM CDT /8 PM MDT/ Tuesday * WINDS...Northwest 15 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 20 percent. * TEMPERATURES...Up to 74. * LIGHTNING...None expected * IMPACTS...Any fire starts will have a high potential to spread rapidly and will be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
025 WWUS83 KLBF 170708 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 208 AM CDT Tue Mar 17 2026 ...NEW FIRE WEATHER WATCH ISSUED FOR PORTIONS OF WESTERN NEBRASKA WEDNESDAY IN ADDITION TO RED FLAG WARNING IN PLACE FOR TUESDAY... NEZ204-206-210-171930- /O.NEW.KLBF.FW.A.0007.260318T1700Z-260319T0100Z/ /O.CON.KLBF.FW.W.0012.260317T1600Z-260318T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest-Frenchman Basin- 208 AM CDT Tue Mar 17 2026 /108 AM MDT Tue Mar 17 2026/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 9 PM CDT /8 PM MDT/ TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MOST OF WESTERN AND NORTH CENTRAL NEBRASKA... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR WEST CENTRAL NEBRASKA... The National Weather Service in North Platte has issued a Fire Weather Watch for strong winds and low relative humidity, which is in effect from Wednesday afternoon through Wednesday evening. * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR, Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest and Fire Weather Zone 210 Frenchman Basin. * TIMING...For the Red Flag Warning: 11 AM CDT /10 AM MDT/ to 9 PM CDT /8 PM MDT/ Tuesday. For the Fire Weather Watch: 12 PM CDT /11 AM MDT/ to 8 PM CDT /7 PM MDT/ Wednesday * WINDS...Northwest 20 to 30 mph with gusts up to 45 mph Tuesday. Northwest 10 to 20 mph with gusts up to 30 mph Wednesday. * RELATIVE HUMIDITY...As low as 20 percent Tuesday. As low as 15 percent Wednesday. * TEMPERATURES...Upper 60s to middle 70s Tuesday. Upper 70s to lower 80s Wednesday. * LIGHTNING...None expected either day. * IMPACTS...Any fire starts will have a high potential to spread rapidly and will be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NEZ209-219-171930- /O.CON.KLBF.FW.W.0012.260317T1600Z-260318T0200Z/ Loup Rivers Basin-Loess Plains- 208 AM CDT Tue Mar 17 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 9 PM CDT /8 PM MDT/ TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MOST OF WESTERN AND NORTH CENTRAL NEBRASKA... * AFFECTED AREA...Fire Weather Zone 209 Loup Rivers Basin and Fire Weather Zone 219 Loess Plains. * TIMING...11 AM CDT to 9 PM CDT Tuesday * WINDS...West 10 to 20 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 20 percent. * TEMPERATURES...Upper 60s. * LIGHTNING...None expected. * IMPACTS...Any fire starts will have a high potential to spread rapidly and will be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NMJ
847 WWUS83 KLBF 171906 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 206 PM CDT Tue Mar 17 2026 NEZ204-206-210-180315- /O.UPG.KLBF.FW.A.0007.260318T1700Z-260319T0100Z/ /O.NEW.KLBF.FW.W.0013.260318T1700Z-260319T0100Z/ /O.CON.KLBF.FW.W.0012.000000T0000Z-260318T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest-Frenchman Basin- 206 PM CDT Tue Mar 17 2026 /106 PM MDT Tue Mar 17 2026/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR WESTERN AND PORTIONS OF SOUTHWEST NEBRASKA... ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 8 PM CDT /7 PM MDT/ WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR WESTERN AND PORTIONS OF SOUTHWEST NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from noon CDT /11 AM MDT/ to 8 PM CDT /7 PM MDT/ Wednesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR, Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest and Fire Weather Zone 210 Frenchman Basin. * TIMING...Red Flag Warning in effect through 9 PM CDT /8 PM MDT/ this evening. For Wednesday the Red Flag Warning is in effect from 12 PM CDT /11 AM MDT/ to 8 PM CDT /7 PM MDT * WINDS...Northwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 17 percent. * TEMPERATURES...Up to 77. * LIGHTNING...None expected either day. * IMPACTS...Any fire starts will have a high potential to spread rapidly and will be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ219-180315- /O.NEW.KLBF.FW.W.0013.260318T1700Z-260319T0100Z/ /O.CON.KLBF.FW.W.0012.000000T0000Z-260318T0200Z/ Loess Plains- 206 PM CDT Tue Mar 17 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR WEST CENTRAL NEBRASKA... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR WEST CENTRAL NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from noon to 8 PM CDT Wednesday. * AFFECTED AREA...Fire Weather Zone 219 Loess Plains. * TIMING...11 AM CDT to 9 PM CDT Tuesday * WINDS...Northwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 16 percent. * TEMPERATURES...Up to 79. * LIGHTNING...None expected. * IMPACTS...Any fire starts will have a high potential to spread rapidly and will be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ209-180200- /O.CON.KLBF.FW.W.0012.000000T0000Z-260318T0200Z/ Loup Rivers Basin- 206 PM CDT Tue Mar 17 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF NORTH CENTRAL NEBRASKA... * AFFECTED AREA...Fire Weather Zone 209 Loup Rivers Basin. * TIMING...11 AM CDT to 9 PM CDT Tuesday * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 20 percent. * TEMPERATURES...Up to 66. * LIGHTNING...None expected. * IMPACTS...Any fire starts will have a high potential to spread rapidly and will be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Mar 16, 5:41 AM MDT, 5 hours 49 minutes earlier. Its key messages:
- A very cold start this morning, with subzero wind chills across all of western and north central Nebraska.
- Warmer temperatures return on Tuesday. Another round of warm, dry, and windy conditions, with little to no precipitation, may bring a return of elevated to near critical fire weather conditions Tuesday afternoon.
- Temperatures continue to trend warmer in the extended, with highs making a run at the upper 80s to near 90F by Friday/Saturday. This will coincide with continued fire weather concerns.
Area forecast discussion, Mar 16, 5:41 AM MDT, 5 hours 49 minutes before
Area Forecast Discussion National Weather Service North Platte NE 641 AM CDT Mon Mar 16 2026 .KEY MESSAGES... - A very cold start this morning, with subzero wind chills across all of western and north central Nebraska. - Warmer temperatures return on Tuesday. Another round of warm, dry, and windy conditions, with little to no precipitation, may bring a return of elevated to near critical fire weather conditions Tuesday afternoon. - Temperatures continue to trend warmer in the extended, with highs making a run at the upper 80s to near 90F by Friday/Saturday. This will coincide with continued fire weather concerns. && .SHORT TERM /THROUGH TUESDAY NIGHT/... Issued at 150 AM CDT Mon Mar 16 2026 A cold start is expected across the region this morning, as widespread subzero wind chills are observed across western and north central Nebraska. Temperatures gradually warm up throughout the day, with a temperature gradient across the region again. Highs in the mid 20s to lower 30s are expected across north central Nebraska, with highs in the lower to mid 40s in southwest Nebraska. Northerly to northwesterly winds will bring a bit of a bite this afternoon, as wind chills struggle to get out of the teens across north central Nebraska. Further south, across the Sandhills and southwest Nebraska, lighter winds will generally prevent noticeable wind chills this afternoon, but highs in the 30s to 40s will still be cool compared to the recent warm wave. Tonight, a warm front tracks across the northern Plains, tracking into north central Nebraska and the Sandhills. The front will bring a switch to westerly winds in its wake, as well as a slight chance of precipitation tonight into Tuesday afternoon across far northern Nebraska. Generally expecting precipitation chances to remain along and north of Highway 20, but not expecting much, if anything at all, in terms of moisture. In fact, some of the more "optimistic" high resolution guidance brings one hundredth of an inch to some parts of far northern Nebraska. Other guidance brings no moisture whatsoever. With the mostly dry conditions expected, blended in a combination of the HREF and HRRR solutions to account for the very slight chance of precipitation, but again, expect very little out of this system. After the frontal passage, the well advertised warming temperatures return. By Tuesday, expecting to see anomalous 500 mb heights and very warm 850 mb temperatures creeping across portions of western Nebraska. Expecting that portions of southwestern and western Nebraska push into the mid 70s by Tuesday afternoon, with upper 60s across the Sandhills. With these warm temperatures, expect afternoon relative humidity to drop below 25 percent across the Sandhills and southwest Nebraska. Forecast soundings indicate potential for strong mixing in the lower levels of the atmosphere, which may bring yet another round of strong northwesterly winds, with gusts up to 35 mph Tuesday afternoon. Given this combination of warm, dry, windy conditions, and little to no precipitation, expect a return of elevated to near critical fire weather conditions again Tuesday afternoon. Will be continuing to keep a close eye on conditions in the next forecast cycle to determine whether fire weather headlines may be needed or not. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... Issued at 150 AM CDT Mon Mar 16 2026 Wednesday through the weekend...much warmer temperatures remain on track for the latter half of the week. Extended ensembles are in good agreement in planting a +2-3 sigma h5 ridge centered over the Desert Southwest by mid-week. This feature will continues to shift east with increasing mid-level heights extending across the central Rockies onto much of the High Plains. Likewise, ECMWF Extreme Forecast Index shows positive anomalies for much of western and central Nebraska by Wednesday, continuing through Saturday with +0.8 or greater each day and non-zero Shift of Tails (SoT). The more impressive signal appears to be Friday, where values reach +0.9-1.0 and SoT climbs to 1 for portions of south central Nebraska. The result is daily highs in the 70s and 80s Wednesday and Thursday, or nearly 25-30F above normal for mid to late March. As it stands now, the warmest days of the forecast fall on Friday and Saturday, coinciding with the signals from the EFI. EPS and GEFS probabilities of surface temperature anomalies exceeding 30F+ climb to 60-80% for areas along and east of Highway 83 and this matches the timing of greatest upper-level height anomalies over western Nebraska. Strong flow crossing the Front Range will promote lee-troughing and persistent westerly downsloping flow. The result will be highly anomalous temperatures, low afternoon humidities, and at least breezy west winds. The Storm Prediction Center continues to highlight extended fire weather probabilities for Wednesday, Thursday, and Friday, though these focus over the southern Panhandle and only potentially clip our far western zones at this time. Acknowledging limited confidence in precise magnitudes of winds, expecting increased fire weather concerns for much of the late week. Ridge breakdown looks likely to begin sometime around the start of the weekend. This will force a frontal boundary south through the area and perhaps lead to additional fire weather concerns but confidence in timing remains limited at this time. Cooler temperatures appear certain for the start of next week but precipitation potential remains limited at this time. && .AVIATION /12Z TAFS THROUGH 12Z TUESDAY/... Issued at 636 AM CDT Mon Mar 16 2026 VFR conditions are expected through the daytime here on Monday for western Nebraska terminals. Skies will begin clear but steadily fill in as a disturbance approaches from the west. Winds this evening will veer to the south under overcast skies and gusts climbing to around 20 knots. CIGs will continue to drop tonight with low-end VFR and MVFR criteria setting in by early morning Tuesday. Light precipitation may approach VTN from the west but should be delayed to just beyond the end of the valid period. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Richie LONG TERM...NMJ AVIATION...NMJ
Hazardous weather outlook, Mar 16, 10:28 AM MDT, 1 hour 2 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1128 AM CDT Mon Mar 16 2026 NEZ004>010-022>029-035>038-056>059-069>071-094-171630- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1128 AM CDT Mon Mar 16 2026 /1028 AM MDT Mon Mar 16 2026/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...This afternoon and tonight. The combination of warmer temperatures, dry air, and breezy northwest winds will lead to elevated fire weather conditions Monday afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Light precipitation including the potential for light snow will track west to east across northern Nebraska Tuesday morning into early afternoon. At this time, no accumulations are expected. Strong westerly winds, well above normal temperatures, and low afternoon humidity will lead to near-critical fire weather conditions Tuesday afternoon. Greatest concern is for southwest Nebraska up through the southern Panhandle. Well above normal temperatures are likely each day Wednesday through Saturday. This combined with dry air and breezy west winds will lead to increased fire weather concerns through the time frame. Continue to monitor the forecast for the latest thinking regarding this threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Red Flag Warnings in Nebraska, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.